Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Discovered blood in semen after masturbating. Underlying cause?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 724 Questions
Question
I discovered blood in my semen after masturbating. 77 years old.
Posted Sun, 25 Aug 2013 in Men's Health
 
 
Answered by Dr. Manuel C See IV 3 hours later
Good Day and Thank you for being with Health care Magic!

Blood in the semen or medically termed hematospermia is a very distressing symptom. Most cases (70-80%) are self-limiting meaning will go away on it's own without any other sequelae. Most common causes are prolonged sexual abstinence, traumatic or rough masturbation, and rigorous sexual intercourse. Other causes would be infection (e.g. STDs, prostate cancer. Prostate cancer can cause REPEATED blood in the semen and is usually associated with Constitutional symptoms (e.g., weight loss, night sweats, fever, chills, bone pain).

I would suggest consult with a Urologist so he can do a digital rectal examination to check on your prostate. I would also suggest getting a urinalysis and a Kidney Urinary Bladder ultrasound.

I Hope I have answered your question and best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor